1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Constant hypo's

Discussion in 'Type 1 Diabetes' started by clarey123, Apr 27, 2017.

  1. clarey123

    clarey123 Type 1 · Member

    Messages:
    12
    Likes Received:
    5
    Trophy Points:
    43
    I have been suffering with constant hypo's for the last week. As I have no hypo awareness which does not help and in this time I have been unconscious 3 times and had glucagon administered to me.

    I was wondering how to keep my reserves up as having 3 glucagon injections in a week seems to have wiped the floor with me.

    I currently have a constant headache which I'm putting down to the hypo's but I have no energy and feel weak.:( I feel like my boyfriend has just about had enough of me and my diabetes and he doesn't seem to understand about it.

    Any advice would be gratefully received :)
     
    • Like Like x 1
    • Hug Hug x 1
  2. Diakat

    Diakat Type 1 · Expert
    Retired Moderator

    Messages:
    5,600
    Likes Received:
    4,170
    Trophy Points:
    198
    Sounds like you are having a terrible time @clarey123
    @catapillar has no hypo awareness so may have advice.
    Have you spoken to your team about this? Test lots and perhaps reduce insulin for while and then do a basal test and revise ratios as needed?
     
  3. catapillar

    catapillar Type 1 · Well-Known Member

    Messages:
    3,390
    Likes Received:
    2,892
    Trophy Points:
    198
    1 glucagon shot will have emptied your livers glucose stores and your body will be prioitising restocking your liver with glucose, that priority shifts you to a greater risk of hypos while the restocking is going on. So you want to make the restocking nice and easy and efficient for your body. I would suggest well covered complex carbs - it's easiest for your body to turn carbs into glucose, if their complex carbs that should slow the process down so they don't just spike you but they should be cautiously covered by insulin so the glucose doesn't just sit in your blood but makes its way into your liver where your body is desperate to get it.

    Whether glucagon works to bring you round from a hypo depends on you having glucose in your liver, so if your liver stores have been emptied by a recent glucagon shot and you have another one your liver is going to be trying to throw out glucose it doesn't have. That's going to make you feel rough. And really mean you need IV dextrose to wake you up.
     
    • Like Like x 1
  4. Deputy_Dawg

    Deputy_Dawg Type 1 · Member

    Messages:
    18
    Likes Received:
    12
    Trophy Points:
    23
    It sounds like to my you are injecting too much insulin. You need to test more and inject less. I would ask to see my diabetic specialist as soon as possible as this must stop. You need to know how much insulin you need to take compared to the ammount of carbs you are eating as it sounds to me you are not eating enough carbs.
    If this has just happened over the last week what have you changed?
     
  5. maria030660

    maria030660 · Well-Known Member

    Messages:
    226
    Likes Received:
    70
    Trophy Points:
    68
    You need to report this to your consultant/nurse straight away as you can not feel a hypo coming and youre in a loop you dont seem to get out off. Maybe you need to move to a different insulin. I saw you are not so long a diabetic. Sometimes the pancreas produces some insulin that keep interfering with the injections but only your consultant can assess that
     
  6. Juicyj

    Juicyj Type 1 · Expert
    Retired Moderator

    Messages:
    8,448
    Likes Received:
    6,729
    Trophy Points:
    198
    Hi @clarey123 Big hug hun sounds like you need one right now, I agree that you need to review your insulin doses so yes a call to your DSN/Consultant right now is required. I would hold off doing any basal tests until you start feeling better, as you have no hypo awareness then ask your team about getting a Continuous Glucose Monitor which will show you when you are starting to fall. You need some support right now so getting a CGM should be a priority. Sadly when you're not feeling right things can get amplified so just try and work through this and get your strength back, your boyfriend may well be very worried about you and so it may well look like he doesn't care but it could be that he feels useless in helping you. Things will look a lot better when you've got your energy back, take care x
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook